Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Horrific Depression from withdrawals???????????

I have been on oxycontin for 1 month; 20mg every twelve hours, although I took the two 20mg. tabs in the morning, every morning.  I have fibromyalgia.  I used to take vicodin, and most other short-acting narcotic meds prior to the oxycontin.  I ran out 5 days prior to my next appointment which did not happen to fall on an even 30 days; my prescription was for 30 days...so now I am on my 4th day and feel like I want to die.  The first two days were the worst depression I have ever gone through.  I almost took my life.  Here is my main question:  I have read close to 100 posts if not more, and many of the withdrawal symptoms do NOT say anything about depression.  Depression was my absolute worst symptom!!  Is this not a normal withdrawal symptom?  Most symptoms are the flu-like and diarrhea which I definitely did have!!!!  The headaches are absolutely killing me.  I need to look for something other than this narcotic junk to help me with the pain of fibromyalgia, although I didn't find it yet.  I surfed the website many times on fibromyalgia, and tried it all just about.  But if this is what narcotics is going to do to me, I'd rather bear the pain of fibro, although that will be very difficult.  Does one get SEVERE depression and constant crying spells from withdrawing from narcotics?  Also, I can hardly eat a thing now for 4 days.. I could just vomit thinking about it.  Thank you for your kind reply!
69 Responses
31505 tn?1345439945
Angelina, I have been like you and have been reading these postes for quite a while but I really had nothing to offer since I felt like I had nothing to add, until now.  I have been a junkie for many years. I have been clean on more than one occasion and I always seem to end up in this particular state of amind and affairs. I also combat the depression. If this little bit can give you some inspiration, it will be worth me tyyping it. I took so many oxyconin and ambien together that I passed out on the floor and I boke my hip. I am 38 years old.When I was in the hospital they could not give me enough pain killers to match the tolerance I had built up. I knew that I had done this all to myself and I did not want to live. I could not live with or without medication. I have a seven year old boy and I actually feel that he would be better off without me. But I am still here, still very sad, but I strangly feel comfort being in misery for I have felt it so long. Hang in there and always remember that whatever it is it is only temporary.
Avatar universal
Hello Angelina, I have been through what you are discribing at least 20 time's, and believe me the depression IS very much a part of withdrawal from narcotics. I to find this by for the worst part. maney posts on this forum relate to depresion as worse than the physical part. I was always pron to depresion so it affected me even more so, I believe.Please know that it will subside, though it will take time. Everyone is differant in how long. Just hang on. You will have much support on this Forum. As to weather it's better to live with pain or on narcotic's is a personal choise with no easy answear.I truly wish you all the best and will say a prayer for you. Alaways, Shane
Avatar universal
My heart is with you.  I've detoxed on my own (situations just like yours- and others) many times.  The first thing that hits me is a flood of overwhelming *feeling*.  I call it feeling, rather than depression because I think that is just what it is.  After being numb from the oxy's for so long we just are no longer equipt to *feel* anything.  For me, it comes out in tears, tears and more tears than I ever thought I could cry.  Depression is a very real part of withdrawal.  Please stay with us here and talk about it.  One thing that has helped me in the past is writing.  Use your computer, or a notebook and pen - use anything you can - just start to write.  You will be amazed at what comes out.  Often things we have been numb to for so long start to surface and we can begin to cope.  If you don't know where to start just use the phrase, "I feel..." and let it roll.
Please stay strong and safe - everyone here is on your side.

Love,
deja
Avatar universal
Yes, depression is very much a symptom of the withdrawals. It is a double whammy. In part it is due to the physical freak out of the brain, which has been deprived of its normal neurotrasmiters while the narcotics were in us. Narcotics severely deplete serotonin and dopamine, both of which are responsible for mood. when the junk is gone, we are leave neurologically stranded.

The other part is that we face, without numbing, the feelings we have about the consequences of the addiction, the choices it caused us to make, and how our lives have gone off track.  And that causes us to feel depressed most of the time as well..I know it sure did me.

What helped me most with the depression was adding the amino acid 5 HTP. It helped almost right away.  Go to a health food store and get some..take 50 mgs. If you tolerate that take 100mgs the next day.  You can safely take up to 300mgs a day.

What also helps is talking and getting support. Can you find a therapist and or support group? If nothing else, you always have us, and our unconditional love. We know what you are going through.

hope this helps..
love,
WW
Avatar universal
Sorry to break this thread ,but of course can't post a new ? Cindi when you see this would you mind e mailing me at ***@****?I  can't find your e mail addy anywhere!hope you doing well hope to hear from you soon! thanks jenifer
Avatar universal
SORRY TO HIJACK THE THREAD BUT MY AMPHETAMINE POST HAS CONVENEINTLY DISAPPEARED,, II HAD SOME LEGIT QUESTIONS AND THEY ARE GONE,,HOPEFULLY THE ONE ABOUT THE GIRL HAVING INTERCOUSE WONDERING IF SHE SHOULD WASH HER BOYFRIEND "ORGAN" HAS BEEN DELETED AS WELL...I DON'T GET PISSED TOO EASY OR TOO OFTEN BUT CHRIST WHEN I HAVE APROBLEM AND NEED HELP THEY OBVIOUSLY DON'T FEEL IT IS IMPORTANT,,,I GUESS IF GO AND SHOOT MY SELF FULL OF SPEED, LOSE MY HAIR AND TEETH AND THEN ASK FOR HELP THEN IT MAY BE WORTH SOMETHING    IT'S NOT JUST ME,,LOTS OF IMPORTANT THINGS HAV BEEN DELETED ...WHY?   NOW THIS IS GOING TO MAKE ME WONDER IF IT IS EVEN WORTH IN A GREAT NIGHT  LOVR                  BHNA
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.